# SDR 96ZZZX4933

- Difficulty date: February 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: XCDUT
- Make and model: Bnorm BN2
- Engine: Lyc O540E4C5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17676
- Condition: Corrosion Pits
- Location: Front Main
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DISASSEMBLED AT O/H, CRANKSHAFT INSPECTED.  FRONT MAIN ID FND WITH NUMEROUS CORROSION PITS, APPROX 2.0 INCHES AFT OF FRONT EDGE OF FLANGE PILOT.  CRANK ASSY LW 17676, SN V721 (CRANK AND BUSHING SUBASSY LW17622) HAS ALWAYS OPERATED WITH  CONSTANT-SPEED PROP AND IS NOT INCLUDED BY MDL OR DESIGN IN INSP REQUIREMENTS OF LYC SB 505A.  THIS REPAIR STATION INSPECTS ALL CRANKS FOR INTERNAL CORROSION REGARDLESS OF MDLS AND THIS IS 2ND CONSTANT-SPEED PROP CRANK SUBMITTER HAS SEEN IN PAST MONTH WITH SERIOUS INTERNAL CORROSION.  CRANKSHAFT SUGGESTS ENVIRONMENT AND OPERATION ARE KEY FACTORS IN AFFECTING CORROSION AS WELL AS CONSTANT-SPEED/FIXED PITCH APPLICATION.  SUBJECT ACFT OPERATED IN MEXICO AND HAWAII.
